Alert archive / Ohio / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 29, 2016, 11:16 PM EDT for 4 counties in Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 11:16 PM EDT (03:16 UTC)
- Expired
- Jul 30, 2016, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, OH, Brown County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 11:30 PM EDT | FLASH FLOOD | 5 Ene West Union, OH | HIGH WATER REPORTED ON A FEW ROADS ACROSS CENTRAL PORTIONS OF ADAMS COUNTY. |
| Jul 30, 12:28 AM EDT | FLASH FLOOD | 2 Nne West Union, OH | WATER IN HOME NORTH OF WEST UNION. |
| Jul 30, 12:30 AM EDT | FLOOD | 5 Ne Ripley, OH | HIGH WATER STILL COVERING HARTMAN ROAD. |
| Jul 30, 1:00 AM EDT | FLASH FLOOD | 4 Ne Ripley, OH | WATER APPROACHED HOUSE AND FAMILY HAD TO MOVE TO HIGHER GROUND. SOME AREA ROADWAYS HAD FOUR FEET OF WATER ON THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WGUS51 KILN 300316
FFWILN
OHC001-015-131-145-300615-
/O.NEW.KILN.FF.W.0028.160730T0316Z-160730T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 PM EDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SCIOTO COUNTY IN SOUTHWESTERN OHIO...
SOUTHWESTERN PIKE COUNTY IN SOUTHWESTERN OHIO...
ADAMS COUNTY IN SOUTHWESTERN OHIO...
CENTRAL BROWN COUNTY IN SOUTHWESTERN OHIO...
* UNTIL 215 AM EDT.
* AT 1115 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES
INDICATE THAT 1 TO LOCALLY 3 INCHES OF RAIN HAS FALLEN SINCE 10
PM. ANOTHER 1 TO LOCALLY 2 INCHES OF RAIN WILL BE POSSIBLE THROUGH
1 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GEORGETOWN...WEST UNION...PEEBLES...RIPLEY...WINCHESTER...SEAMAN...
EMERALD...BLUE CREEK...DECATUR...RUSSELLVILLE...RARDEN...
CHERRY FORK...OTWAY...STATE ROUTE 32 AT US ROUTE 62...
LOCUST GROVE...LAKE WAYNOKA...REDOAK...NEW HOPE IN CLARK COUNTY...
DUNKINSVILLE AND LADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3876 8386 3876 8387 3877 8393 3899 8398
3902 8316 3876 8315 3875 8385
$$1 follow-up statement
323
WGUS71 KILN 300520
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 AM EDT SAT JUL 30 2016
OHC001-015-131-145-300528-
/O.CAN.KILN.FF.W.0028.000000T0000Z-160730T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCIOTO OH-PIKE OH-ADAMS OH-BROWN OH-
120 AM EDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SCIOTO...SOUTHWESTERN
PIKE...ADAMS AND CENTRAL BROWN COUNTIES IS CANCELLED...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TAPER OFF ACROSS THE AREA
THROUGH 230 AM. ANY ADDITIONAL RAINFALL WILL BE LESS THAN A HALF AN
INCH. HOWEVER, SOME LINGERING FLOODING ISSUES MAY PERSIST THROUGH
THE EARLY MORNING HOURS DUE TO THE HEAVY RAIN THAT FELL EARLIER
TONIGHT. A FLOOD ADVISORY IS IN EFFECT FOR THE AREA UNTIL 4 AM.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL
WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3876 8386 3876 8387 3877 8393 3899 8398
3902 8316 3876 8315 3875 8385
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:02 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 29, 8:02 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 802 PM EDT FRI JUL 29 2016 .SYNOPSIS... A weak frontal boundary will remain across the region through much of the weekend, leading to chances for showers and thunderstorms at times. High pressure and a drier airmass will build into the Ohio Valley on Monday and Tuesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Weak frontal boundary stretching from southern IL to northern OH continues to trigger scattered convection across the region this afternoon. Once again this afternoon conditions are favorable for a few brief needle-like funnel clouds to develop: stationary boundary, very weak wind shear and low level winds, steep low- level lapse rates, and rich low-level moisture. Have this mentioned in HWO but will consider an SPS if we start seeing/receiving funnel reports. MLCAPEs are around 1000 J/kg, but mid-level lapse rates are providing some limit to storm strength this afternoon. Would not rule out a stronger storm with gusty winds through early evening, but overall severe threat will be limited. With rather weak upper flow and a rich supply of low- level moisture (PWATs around 1.7"), storms have been slow-moving and producing heavy rainfall. This will lead to a continued localized flooding threat through this evening, when storms are expected to diminish in coverage. Held on to a chance/slight chance of showers and storms overnight as some shortwave energy pushes through the region. There will be a chance for fog and low stratus development once again later tonight with lows ranging from the mid 60s north to upper 60s south. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... With the boundary still lingering over the region this weekend and a broad upper trough moving in, expect a few rounds of scattered showers and thunderstorms. Most of this will be diurnally driven, and Saturday looks like the wetter and cloudier of the two days with better mid-level forcing. Weak mid-level lapse rates will again provide some limit to storm intensity. By Sunday night the upper trough axis will begin pushing east, and drier air will begin filtering into the region. Highs both Saturday and Sunday will be in the low to mid 80s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Period begins with a weak H5 trof over the Great Lakes. In the localized nw flow, the models are dropping weak s/w into the region. The models are handling these weak disturbances differently and therefore are producing a variety of solution. The GEM hemispheric is the most aggressive as it drops a MCS thru IN and KY nicking the Tri-State region with pcpn. The GFS and to a less extent the 12Z ECMWF pop a little QPF along the Ohio River. The 00Z ECMWF was dry. Confidence is too low that the models have a handle on the situation so will continue to carry a 10 PoP in the south and less to across the nrn counties, therefore going dry. It looks like highs will be in the lower and mid 80s. H5 ridge builds in Monday night and Tuesday, which should keep the fa dry and mostly sunny. Temps will warm a couple of degrees with highs on Tuesday, into the mid and upper 80s. ECMWF continues to be the outlier, as it drops an MCS out of MN and down towards the fa Tuesday night, then bringing it across the fa Wednesday. The ECMWF has showing this for a couple of runs now. Will go with a 20 PoP to show the possibility. Hopefully future runs will bring the models into better agreement. Kept highs on Wednesday in the mid to upper 80s. Thursday looks like another dry day, then a cdfnt will start to drop towards the area for Friday. An increasingly unstable atmosphere with interact with the forcing from the front to bring a chance of thunderstorms on Friday. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... More widespread shower and thunderstorm activity will continue for the next 2-3 hours and affect Cincy/Lunken airports. Showers over Dayton and Wilmington will be on the decrease through this time, and another weak shower may affect Columbus/Rickenbacker before all of these storms dissipate with the waning daylight. As skies clear tonight, VFR cigs and vsbys will then see some fog develop overnight and a few areas may drop down to LIFR vsbys under a mile, possibly some low cigs from stratus that develops off of the deck. Skies will generally be partly cloudy on Saturday but the models are still showing scattered activity occurring with a nod towards the afternoon during daytime heating. The convective models are drawing a dry forecast for most of the CWA and TAF sites tomorrow which is what is in the forecast outside of CVG/LUK where a vicinity shower was put in the early part of the afternoon given the synoptic models were more generous with rainfall there at this time. OUTLOOK...Thunderstorms possible Saturday night and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Kurz NEAR TERM...Kurz SHORT TERM...Kurz LONG TERM...Sites AVIATION...Franks
Hazardous weather outlook, Jul 29, 1:16 PM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 116 PM EDT FRI JUL 29 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301730- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 116 PM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. IN ADDITION...ISOLATED DAMAGING WINDS AND FUNNEL CLOUDS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jul 29, 8:13 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD 3 NNE BLANCHESTER 39.33N 83.96W
07/29/2016 CLINTON OH PUBLIC
STATE ROUTE 730 AND STATE ROUTE 133 REPORTED TO BE
IMPASSABLE IN SPOTS DUE TO FLASH FLOODING FROM VERY HEAVY
RAINFALL.
&&
HICKMANSpecial weather statement, Jul 29, 8:16 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT FRI JUL 29 2016
OHZ073-080-082-300100-
ROSS OH-PIKE OH-HIGHLAND OH-
816 PM EDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROSS...NORTHWESTERN
PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 900 PM EDT...
AT 815 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CYNTHIANA...MOVING EAST AT 10 MPH.
STORM HAZARDS INCLUDE...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARSHALL...BAINBRIDGE...CYNTHIANA...PIKE LAKE...
BERRYSVILLE...RAINSBORO...ROCKY FORK LAKE...
PAINT CREEK STATE PARK AND HIGHLAND COUNTY AIRPORT.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3908 8360 3920 8362 3927 8350 3925 8321
3911 8316
TIME...MOT...LOC 0015Z 254DEG 10KT 3919 8340
FRANKSLocal storm report, Jul 29, 9:48 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
948 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLOOD 4 SSW COVINGTON 39.03N 84.53W
07/29/2016 KENTON KY LAW ENFORCEMENT
NUMEROUS REPORTS OF ROADS FLOODED IN KENTON COUNTY.
DUDLEY PIKE AT MADISON PIKE, TUSCANY VIEW AND MADISON
PIKE, OLD TAYLOR MILL ROAD AT PRIDE PARKWAY ON THE NORTH
END, I75N JUST BEFORE BRIDGE CROSSING INTO OHIO,
DECOURSEY AT 275.
&&
SBAKERLocal storm report, Jul 29, 10:09 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 N BLANCHESTER 39.34N 83.98W
07/29/2016 CLINTON OH PUBLIC
FLASH FLOODING ON RIEHLE ROAD AS WELL AS TEMPLIN ROAD IN
BLANCHESTER.
&&
SBAKERLocal storm report, Jul 29, 10:15 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1015 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HEAVY RAIN 5 WNW BLANCHESTER 39.32N 84.07W
07/29/2016 M4.35 INCH WARREN OH TRAINED SPOTTER
FRIDAY AFTERNOON AND EVENING STORM TOTAL.
&&
SBAKERLocal storm report, Jul 29, 11:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1115 PM EDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLOOD 4 NNW LUCASVILLE 38.93N 83.02W
07/29/2016 SCIOTO OH EMERGENCY MNGR
US23 HAS DEEP WATER OVER IT 1 MILE FROM COCKRELLS ROAD.
FLOODING OF ROADWAYS IN MORGAN, RUSH, AND VALLEY
TOWNSHIPS. SEVERAL OTHER STATE ROUTES IN THE COUNTY HAVE
WATER COVERING THEM.
&&
SBAKERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:16 PM EDT | Special Weather Statement | ILN | Highland | 44 min |
| Jul 29, 8:32 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jul 29, 9:01 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 89 min |
| Jul 29, 10:20 PM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 2 hr |
| Jul 29, 10:45 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| Jul 29, 11:06 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 2 hr |
| Jul 29, 11:06 PM EDT | Flash Flood Warning | ILN | Pike, Scioto | 114 min |
| Jul 29, 11:37 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 3 hr |
| Jul 30, 12:57 AM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Jul 30, 1:16 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Pike, Scioto | 3 hr |
| Jul 30, 1:24 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway | 3 hr |
| Jul 30, 5:05 AM EDT | Dense Fog Advisory | ILN | Auglaize, Darke, Logan, Mercer, Miami, Preble and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.